Page 3 of 4 FirstFirst 1234 LastLast
Results 21 to 30 of 32

Thread: gaining fat AND losing muscle on paleo page 3

  1. #21
    RichMahogany's Avatar
    RichMahogany is offline Senior Member
    Join Date
    Jan 2012
    Posts
    8,417
    Quote Originally Posted by hedwards View Post
    We're not going to come to an agreement here.
    Obviously. You're more interested in spewing vitriol and histrionics than having a discussion.

    Quote Originally Posted by hedwards View Post
    I've taken a lot of medications like this myself, and the idea of a doctor lying to a patient about what the medication can and cannot do is repugnant. You may have a different opinion, but doctors shouldn't be lying to patients.
    Not sure what this is in reference to. What part of what I said reads to you as "It's ok for doctors to lie to patients?" WTF?!

    Quote Originally Posted by hedwards View Post
    When all is said and done, lying to the patient about what a drug can and cannot do is one of the more irresponsible things that doctors in routine practice do. Patients aren't necessarily going to be in a position where they understand the intricacies of the medications they're being offered. And by lying to the patient about the nature of the side effects, the doctor is taking the power to avoid the side effects away from the patient.
    Again, WTF are you talking about?

    Quote Originally Posted by hedwards View Post
    This isn't a side effect that a patient is going to be unable to monitor and cope with like some of the medication metabolism issues that crop up, this is something that patients can manage on their own when provided with accurate information.
    Are you claiming to know about the nature of the side effects of the medication in question? Please cite your sources so we can all learn from them. Because I certainly wasn't making any such claims.

    Quote Originally Posted by hedwards View Post
    And it's intellectually dishonest to suggest that metabolism changes are just in response to medication.
    And that was suggested by who? I don't know who you're arguing with, but it doesn't seem to be me. Voices in your head?

    Quote Originally Posted by hedwards View Post
    A person's metabolic rate is constantly changing over the course of his life, in response to things like temperature changes and food intake.
    Yes, that's very true.

    Quote Originally Posted by hedwards View Post
    Holding medication to a higher standard than other causes of metabolic change is absurd.
    And now you've lost me. This appears to be a non-sequitur. Do you want there to be a warning label on the weather forecast or something?

    Quote Originally Posted by hedwards View Post
    In the case of the OP, she's trying to do the right thing, and people are suggesting the medication is to blame. The medication isn't likely to blame, and placing blame on that is, at best, going to lead to a sense of hopelessness.
    Better to tell her she's weak-willed or genetically predisposed to being fat and hide the fact that a potential side effect of her medication may be weight gain? How about giving her all the information we have available and allowing (or even helping) her to figure out a course of action? It's not okay for doctors to lie, but its okay for strangers on the internet?

    Quote Originally Posted by hedwards View Post
    Now, it might be the case that there's something going on here that she can't deal with, but until other options have been exhausted, it's premature to blame the medication.
    Pointing out that weight gain is a potential side effect of a certain medication is not the same as blaming medication. You're jumping to conclusions.

    Quote Originally Posted by hedwards View Post
    As far as warnings go, during drug trials the researchers don't always know what is and isn't the result of the medication. Trials aren't done on people that are locked up on a research facility, so there's no way of determining what precisely it is that the subjects are coming into contact. Consequently, a lot of those warnings don't necessarily apply if you're using the medication properly or are the result of some quirk in genetics that only apply to a small group of people.
    That's not the same thing as saying someone who injures himself during a trial will result in the medication ever carrying a warning of bruising. Can you see that? Is any of this getting through?

    Quote Originally Posted by hedwards View Post
    If you choose to believe that conveying to patients that a pill is going to do this to them is appropriate medically, that's your prerogative. Just don't insult folks intelligence by rationalizing why this is somehow magically different than the other myriad ways in which ones can wind up being overweight. It all comes down to proper diet and exercise, the pill is just a convenient fixation.
    So if I take radioactive iodine, kill my thyroid, and choose not to supplement thyroid hormones, resulting in my metabolism dropping through the floor, it's my diet and exercise to blame when I get fat, not the fact that I killed my thyroid? You realize you're making absurd claims and arguments, right?

  2. #22
    RichMahogany's Avatar
    RichMahogany is offline Senior Member
    Join Date
    Jan 2012
    Posts
    8,417
    Quote Originally Posted by fixie View Post
    as much as i encourage discussions and feisty attempts at debunking each others arguments, maybe somebody could say something which relates to my original question? i mean, is the zoloft doing something to my hormonal household which makes any attempt at eating right in order to lose fat and cycle at a high pace for several hours 2/3 times a week (and maybe gain muscle)? and i don't sit on my couch very often btw.
    Let me google that for you

  3. #23
    moluv's Avatar
    moluv is offline Senior Member
    Join Date
    Aug 2013
    Location
    West Texas
    Posts
    1,033
    Quote Originally Posted by RichMahogany View Post
    Kinda snarky but also HOW DID YOU DO THAT


    Sent from my iPhone using Tapatalk - now Free

  4. #24
    Mr. Anthony's Avatar
    Mr. Anthony is offline Senior Member
    Join Date
    Aug 2012
    Location
    Colorado
    Posts
    2,721
    Quote Originally Posted by moluv View Post
    Kinda snarky but also HOW DID YOU DO THAT


    Sent from my iPhone using Tapatalk - now Free
    It's easy!

    Check it out.

  5. #25
    RichMahogany's Avatar
    RichMahogany is offline Senior Member
    Join Date
    Jan 2012
    Posts
    8,417
    Quote Originally Posted by Mr. Anthony View Post
    It's easy!

    Check it out.
    Well played, Mr. A.

  6. #26
    moluv's Avatar
    moluv is offline Senior Member
    Join Date
    Aug 2013
    Location
    West Texas
    Posts
    1,033
    Quote Originally Posted by Mr. Anthony View Post
    It's easy!

    Check it out.
    Real f*ckin funny


    Sent from my iPhone using Tapatalk - now Free

  7. #27
    Mr. Anthony's Avatar
    Mr. Anthony is offline Senior Member
    Join Date
    Aug 2012
    Location
    Colorado
    Posts
    2,721
    I tried to resist. I really did.

  8. #28
    moluv's Avatar
    moluv is offline Senior Member
    Join Date
    Aug 2013
    Location
    West Texas
    Posts
    1,033
    Quote Originally Posted by Mr. Anthony View Post
    I tried to resist. I really did.
    I tried to use if for a comeback but I can't hyperlink from my phone

    You win x 2


    Sent from my iPhone using Tapatalk - now Free

  9. #29
    MelissaWDrye's Avatar
    MelissaWDrye is offline Junior Member
    Join Date
    Jan 2014
    Location
    illinois
    Posts
    1
    i was here for losing .....but this topic gaining weight on paleo. while i found paleo is very popular among teenagers also for weight loss.

  10. #30
    Join Date
    Mar 2012
    Location
    N/A
    Posts
    981
    Primal Blueprint Expert Certification
    Quote Originally Posted by AMonkey View Post
    Essentially all drugs were the weight gain is listed as a side effect, is because it either stimulates hunger or suppresses satiety. Ergo you put on weight because you are eating too much. They don't alter fat metabolism or anything.
    Some just make you more sluggish. You still take in as much food, you just expend less. You have to be conscious of it and eat a bit smarter if you think the benefits of the medication out way the negatives, otherwise you'll gain weight. Or you can just blame the doctor and government and not take any responsibility for your own decisions.

Page 3 of 4 FirstFirst 1234 LastLast

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •